A patient is taking digoxin Lanoxin and a loop diuretic daily When the nurse

A patient is taking digoxin lanoxin and a loop

This preview shows page 95 - 98 out of 266 pages.

2. A patient is taking digoxin (Lanoxin) and a loop diuretic daily. When the nurse enters the room with the morning medications, the patient states, “I am seeing a funnyyellow color around the lights.” What is the nurse’s next action?a.Assess the patient for symptoms of digoxin toxicity.b.Withhold the next dose of the diuretic.
Background image
c.Administer the digoxin and diuretic together as ordered.d.Document this finding, and reassess in 1 hour.ANS: ASeeing colors around lights is one potential indication of developing digoxin toxicity. If a patient complains of this, the nurse needs to assess for other signs and symptoms of digoxin toxicity including bradycardia, headache, dizziness, confusion, nausea, andblurred vision, and then notify the prescriber. Administering the drug or withholding the diuretic are incorrect options.DIF: COGNITIVE LEVEL: Analyzing (Analysis) REF: p. 392TOP: NURSING PROCESS: AssessmentMSC: NCLEX: Physiological Integrity: Reduction of Risk Potential3. While assessing a patient who is receiving intravenous digitalis, the nurse recognizes that the drug has a negative chronotropic effect. How would this drug effect be evident in the patient?a.Decreased blood pressureb.Decreased heart ratec.Decreased conductiond.Decreased ectopic beatsANS: B
Background image
A negative chronotropic effect results in a reducedheart rate; this is one effect of cardiac glycosides. The other options are incorrect.DIF: COGNITIVE LEVEL: Applying (Application) REF: p. 384TOP: NURSING PROCESS: EvaluationMSC: NCLEX: Physiological Integrity: Pharmacological and Parenteral Therapies4. A patient has been taking digoxin at home but took an accidental overdose and has developed toxicity. The patient has been admitted to the telemetry unit, where the physician has ordered digoxin immune Fab (Digifab). The patient asks the nurse why the medication is ordered. What is the nurse’s best response?a.It will increase your heart rate.”b.This drug helps to lower your potassium levels.”c.It helps to convert the irregular heart rhythm to a more normal rhythm.”d.This drug is an antidote to digoxin and will help to lower the blood levels.”ANS: DDigoxin immune Fab (Digifab) is the antidote for a severe digoxin overdose. It is given intravenously. The other options are incorrect.DIF: COGNITIVE LEVEL: Applying (Application) REF: p. 388TOP: NURSING PROCESS: ImplementationMSC: NCLEX: Physiological Integrity: Pharmacological and Parenteral Therapies
Background image
Image of page 98

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture